MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK; DIALYSIS CATHETER
Model Number 5323190
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the tunneler allegedly found to be broken.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a catheter placement procedure, the tunneler allegedly found to be broken.It was further reported that the tunneler allegedly snapped in half.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one tunneler and one protective sheath was returned for evaluation.Gross, microscopic visual and other evaluation were performed.The investigation is confirmed for the reported protective sheath fracture and material separation issues as the returned protective sheath was noted to have a complete circumferential break on the distal end was appeared to be jagged.A complete circumferential break was noted to the proximal end of the loaded protective sheath segment and the proximal tip of the tunneler was noted exposed.Furthermore, during the sample evaluation bends were noted throughout the tunneler body were considered to be an incidental findings since it was not related to the original reported event.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
RELIANCE XK
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14219191
Report Number3006260740-2022-01489
Device Sequence Number4213132
Product Code MSD
UDI-Device Identifier00801741011986
UDI-Public(01)00801741011986
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5323190
Device Catalogue Number5323190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown